Alert archive / Massachusetts / Flash Flood Watches in 2016

Flash Flood Watch 1, NWS Boston/Norton, MA

July 28, 20165 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 6 counties in Massachusetts

NWS Boston/Norton, MA issued this flash flood watch at Jul 28, 2016, 2:50 PM EDT for 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 6 counties in Massachusetts. It took effect at Jul 29, 2016, 5:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2016, 2:50 PM EDT (18:50 UTC)
In effect from
Jul 29, 2016, 5:00 AM EDT
Expired
Jul 29, 2016, 2:45 PM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 30 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 6.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

827 
WGUS61 KBOX 281850
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
250 PM EDT THU JUL 28 2016

CTZ002>004-MAZ017>024-RIZ001>008-290400-
/O.NEW.KBOX.FF.A.0001.160729T0900Z-160730T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...
PROVIDENCE...COVENTRY...WEST GREENWICH...EAST GREENWICH...
WARWICK...WEST WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
250 PM EDT THU JUL 28 2016

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WATCH FOR NORTHERN CONNECTICUT...SOUTHEASTERN
  MASSACHUSETTS AND RHODE ISLAND...INCLUDING HARTFORD...
  PROVIDENCE...PLYMOUTH AND HYANNIS.

* FROM LATE TONIGHT THROUGH FRIDAY EVENING

* RAIN MAY BE HEAVY AT TIMES SOUTH OF THE MASS PIKE WHERE RAINFALL
  TOTALS OF 2 TO 4 INCHES ARE POSSIBLE. LOCATIONS NEAR THE SOUTH
  COAST...CAPE COD AND THE ISLANDS ARE MOST LIKELY TO RECEIVE THE
  HIGHEST RAINFALL TOTALS.

* SIGNIFICANT URBAN FLOODING IS POSSIBLE INCLUDING ROADS AND
  UNDERPASSES THAT ARE PRONE TO FLOODING IN HEAVY RAIN. SOME SMALL
  STREAMS MAY ALSO RISE OUT OF THEIR BANKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO RAPID AND LIFE THREATENING FLOODING. BE PREPARED. IF YOU LIVE
OR WORK IN AN AREA PRONE TO FLOODING...KNOW A SAFE PLACE TO GO IF
FLOODING OCCURS OR IF A FLASH FLOOD WARNING IS ISSUED. 

DRIVERS SHOULD PLAN TO AVOID FLOODED ROADS AND HAVE AN ALERNATE
ROUTE AVAILABLE. 

STAY TUNED TO LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JWD
5 follow-up statements
262 
WGUS61 KBOX 281905
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
305 PM EDT THU JUL 28 2016

CTZ002>004-MAZ017>024-RIZ001>008-290315-
/O.CON.KBOX.FF.A.0001.160729T0900Z-160730T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...
PROVIDENCE...COVENTRY...WEST GREENWICH...EAST GREENWICH...
WARWICK...WEST WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
305 PM EDT THU JUL 28 2016

...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN CONNECTICUT...SOUTHEASTERN MASSACHUSETTS
  AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN
  CONNECTICUT...HARTFORD...TOLLAND AND WINDHAM COUNTIES...IN
  SOUTHEASTERN MASSACHUSETTS...BARNSTABLE...DUKES...NANTUCKET...
  PLYMOUTH...AND BRISTOL COUNTIES...AND IN RHODE ISLAND...
  PROVIDENCE...KENT...BRISTOL...NEWPORT...WASHINGTON...AND BLOCK
  ISLAND

* FROM LATE TONIGHT THROUGH FRIDAY EVENING.

* RAIN MAY BE HEAVY AT TIMES SOUTH OF THE MASS PIKE WHERE 
  RAINFALL TOTALS OF 2 TO 4 INCHES ARE POSSIBLE. LOCATIONS NEAR 
  THE SOUTH COAST...CAPE COD AND THE ISLANDS ARE MOST LIKELY TO 
  RECEIVE THE HIGHEST RAINFALL TOTALS. 

* SIGNIFICANT URBAN FLOODING IS POSSIBLE INCLUDING ROADS AND 
  UNDERPASSES THAT ARE PRONE TO FLOODING IN HEAVY RAIN. SOME 
  SMALL STREAMS MAY ALSO RISE OUT OF THEIR BANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO RAPID AND LIFE THREATENING FLOODING. BE PREPARED. IF YOU LIVE
OR WORK IN AN AREA PRONE TO FLOODING...KNOW A SAFE PLACE TO GO IF
FLOODING OCCURS OR IF A FLASH FLOOD WARNING IS ISSUED.

DRIVERS SHOULD PLAN TO AVOID FLOODED ROADS AND HAVE AN ALTERNATE
ROUTE AVAILABLE.

STAY TUNED TO LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SIPPRELL/JWD
580 
WGUS61 KBOX 290753
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
353 AM EDT FRI JUL 29 2016

CTZ002>004-290900-
/O.CAN.KBOX.FF.A.0001.160729T0900Z-160730T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-TOLLAND CT-WINDHAM CT-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC
353 AM EDT FRI JUL 29 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHERN CONNECTICUT HAS
BEEN CANCELLED. ALTHOUGH LOCALLY HEAVY DOWNPOURS ARE POSSIBLE THIS
MORNING AND AFTERNOON, THE POTENTIAL FOR FLOODING HAS DIMINISHED.

$$

MAZ017>024-RIZ001>008-291600-
/O.CON.KBOX.FF.A.0001.160729T0900Z-160730T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...
PROVIDENCE...COVENTRY...WEST GREENWICH...EAST GREENWICH...
WARWICK...WEST WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT...BLOCK ISLAND
353 AM EDT FRI JUL 29 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEASTERN MASSACHUSETTS AND RHODE ISLAND... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEASTERN 
  MASSACHUSETTS...BARNSTABLE MA...DUKES MA...EASTERN PLYMOUTH 
  MA...NANTUCKET MA...NORTHERN BRISTOL MA...SOUTHERN BRISTOL 
  MA...SOUTHERN PLYMOUTH MA AND WESTERN PLYMOUTH MA. IN RHODE 
  ISLAND...BLOCK ISLAND RI...BRISTOL RI...EASTERN KENT RI... 
  NEWPORT RI...NORTHWEST PROVIDENCE RI...SOUTHEAST PROVIDENCE 
  RI...WASHINGTON RI AND WESTERN KENT RI. 

* THROUGH THIS EVENING

* RAIN MAY BE HEAVY AT TIMES IN RHODE ISLAND AND SOUTHEAST
  MASSACHUSETTS. RAINFALL TOTALS OF 1 TO 2 INCHES ARE
  FORECAST...WITH 2 TO 4 INCH AMOUNTS POSSIBLE IN LOCALLY HEAVY
  DOWNPOURS. LOCATIONS NEAR THE SOUTH COAST...CAPE COD AND THE
  ISLANDS ARE MOST LIKELY TO RECEIVE THE HIGHEST RAINFALL TOTALS.

* SIGNIFICANT URBAN FLOODING IS POSSIBLE INCLUDING ROADS AND 
  UNDERPASSES THAT ARE PRONE TO FLOODING IN HEAVY RAIN. SOME 
  SMALL STREAMS MAY ALSO RISE OUT OF THEIR BANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO RAPID AND LIFE THREATENING FLOODING. BE PREPARED. IF YOU LIVE
OR WORK IN AN AREA PRONE TO FLOODING...KNOW A SAFE PLACE TO GO IF
FLOODING OCCURS OR IF A FLASH FLOOD WARNING IS ISSUED.

DRIVERS SHOULD PLAN TO AVOID FLOODED ROADS AND HAVE AN ALTERNATE
ROUTE AVAILABLE.

STAY TUNED TO LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WTB
275 
WGUS61 KBOX 291105
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
705 AM EDT FRI JUL 29 2016

MAZ017>019-RIZ001>008-291215-
/O.CAN.KBOX.FF.A.0001.000000T0000Z-160730T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
FOSTER...SMITHFIELD...PROVIDENCE...COVENTRY...WEST GREENWICH...
EAST GREENWICH...WARWICK...WEST WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
705 AM EDT FRI JUL 29 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEASTERN MASSACHUSETTS
AND RHODE ISLAND HAS BEEN CANCELLED. WHILE RAINFALL IS EXPECTED
TODAY...IT WILL NOT BE HEAVY ENOUGH TO PRODUCE FLASH FLOODING.

$$

MAZ020>024-291915-
/O.EXT.KBOX.FF.A.0001.000000T0000Z-160729T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
705 AM EDT FRI JUL 29 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEASTERN MASSACHUSETTS...INCLUDING THE
  FOLLOWING COUNTIES...BARNSTABLE...DUKES...NANTUCKET...SOUTHERN
  BRISTOL AND SOUTHERN PLYMOUTH...

* UNTIL 5 PM EDT THIS AFTERNOON.

* RAIN MAY BE HEAVY AT TIMES ACROSS SOUTHEAST MASSACHUSETTS. MAIN
  CONCERN IS THE POSSIBILITY OF SIGNIFICANT URBAN FLOODING OF
  ROADS AND UNDERPASSES THAT ARE PRONE TO FLOODING IN HEAVY RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO RAPID AND LIFE THREATENING FLOODING. BE PREPARED. IF YOU LIVE
OR WORK IN AN AREA PRONE TO FLOODING...KNOW A SAFE PLACE TO GO IF
FLOODING OCCURS OR IF A FLASH FLOOD WARNING IS ISSUED.

DRIVERS SHOULD PLAN TO AVOID FLOODED ROADS AND HAVE AN ALTERNATE
ROUTE AVAILABLE.

STAY TUNED TO LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SIPPRELL
510 
WGUS61 KBOX 291700
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
100 PM EDT FRI JUL 29 2016

MAZ020>023-291800-
/O.CAN.KBOX.FF.A.0001.000000T0000Z-160729T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN
100 PM EDT FRI JUL 29 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEASTERN MASSACHUSETTS
HAS BEEN CANCELLED.WHILE RAINFALL IS EXPECTED TO CONTINUE OVER THE
NEXT COUPLE OF HOURS...IT WILL NOT BE HEAVY ENOUGH TO PRODUCE FLASH
FLOODING.

$$

MAZ024-292100-
/O.CON.KBOX.FF.A.0001.000000T0000Z-160729T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NANTUCKET MA-
INCLUDING THE CITY OF...NANTUCKET
100 PM EDT FRI JUL 29 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* NANTUCKET MA

* UNTIL 5 PM EDT THIS AFTERNOON.

* RAIN WILL BE HEAVY AT TIMES ACROSS NANTUCKET OVER THE NEXT
  COUPLE OF HOURS. THE MAIN CONCERN IS THE POSSIBILITY OF
  SIGNIFICANT FLOODING OF TYPICALLY PRONE LOCATIONS ON NANTUCKET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO RAPID AND LIFE THREATENING FLOODING. BE PREPARED. IF YOU LIVE
OR WORK IN AN AREA PRONE TO FLOODING...KNOW A SAFE PLACE TO GO IF
FLOODING OCCURS OR IF A FLASH FLOOD WARNING IS ISSUED.

DRIVERS SHOULD PLAN TO AVOID FLOODED ROADS AND HAVE AN ALTERNATE
ROUTE AVAILABLE.

STAY TUNED TO LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SIPPRELL
650 
WGUS61 KBOX 291845
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
245 PM EDT FRI JUL 29 2016

MAZ024-291945-
/O.CAN.KBOX.FF.A.0001.000000T0000Z-160729T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NANTUCKET MA-
INCLUDING THE CITY OF...NANTUCKET
245 PM EDT FRI JUL 29 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR NANTUCKET HAS BEEN CANCELLED. RAIN HAS
ENDED AND THEREFORE THERE IS NO LONGER A POTENTIAL THREAT OF FLASH
FLOODING. 

$$

SIPPRELL

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jul 28, 1:28 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 28, 1:28 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
128 PM EDT THU JUL 28 2016

.SYNOPSIS...
Offshore high pressure will bring warmth and humidity to Southern
New England today. A cold front over Northern New England drops
into our area late in the day and may bring scattered showers and
thunderstorms. Low pressure then moves up the front Friday and
brings more widespread rain and scattered thunder. Low pressure
exits Friday night, with dry and seasonable conditions on
Saturday. Another low may bring the chance for showers late
Saturday night into Monday. High pressure returns bringing dry but
warmer and muggy conditions into the middle of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
130 PM Update...

Only minor changes made to forecast for this afternoon.
Temperatures have reached well into 80s and lower 90s away from
immediate S coast so highs are on track. Fog bank remains
entrenched from RI Sound into Buzzards Bay per satellite which
should remain where it is through late afternoon, before starting
to expand over South Coast, Cape, and Islands as we approach
sunset.

Storms have fired across northern New England. High-res models
and ensembles are still pinpointing western and north central MA
for scattered showers/storms later this afternoon, mainly from
4 pm to 8 pm before loss of daytime heating causes any activity
to dissipate.

Sea breeze has developed along South Coast, while it remains just
offshore along E MA coast. Expect it to stay where it is as strong
heating has increased SW flow just enough to prevent it from
coming onshore.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Some leftover convection possible this evening/early night in
Northern/Western MA as the cold front settles through our area.
This should diminish with the setting sun and as a weak shortwave
ridge races overhead early at night.

Attention then turns to another shortwave, this one coming through
the Ohio Valley later tonight and across the Northeast on Friday.
The previous model suite gravitated to two scenarios. One
scenario showed the associated surface low passing close to New
England and bringing us a soaking rain, while the second scenario
kept the surface low and most of its rain offshore. The overnight
suite has converged on the first scenario, which we will follow
with this forecast.

Low level jet feeds high moisture content air starting around 12Z
Friday. This suggests timing the rain for late tonight through
Friday afternoon. Precipitable water values are forecast between 2
and 2.5 inches...very juicy air...so the potential will exist for
locally heavy downpours embedded in the rain area.

Aside from run-to-run consistency, the question remains as to
where the axis of heavy rain will set up. The stalled cold front
is the most likely feature to focus low level lift. This would be
somewhere near the South Coast. The projected tracks of the
surface low also favor the South Coast area with heaviest rain
along and just north of the low. We used a blend of RFC and WPC
rain data for our own forecast. Broad area averages will be an
inch to 1.25 inches. Within this, locally heavier amounts up to
2.5 inches is possible. We have considered the possibility of
issuing a flood watch but will hold off until the day shift to see
if the next model suite remains consistent with the overnight.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...

* Leftover showers will push offshore Friday night as low pressure
  exits
* Seasonable and dry for Saturday
* Another weak low will bring the chance of rain Saturday night into
  Monday

Overview and model preferences...

Medium range model suite showing better agreement early in this
forecast period, but still noting some model spread beyond Sunday
mainly with the 00Z Canadian GGEM which appears to be a fast
outlier with its development of surface and upper level feature
for another low approaching the region late this weekend into
early next week. Leaned toward a GFS/ECMWF model blend early in
the forecast /into Monday/ then transitioned over to the model
ensembles for the remainder of the forecast.

Continue to note a rather fast mid level flow in place in the
northern stream with developing broad H5 troughing across the
Great Lakes Friday night-Saturday, but the trough tends to sit
across the eastern Lakes through Saturday night before finally
starting to push E Sunday into Monday. With the stalled front S of
New England during this timeframe, looks like another wave of low
pressure moves along it. This will bring another shot of precip to
the region.

Once the H5 trough finally clears the region Monday afternoon and
evening, ridging builds across central Canada up to Hudson Bay.
With increasing H5 heights, will see temperatures rise to near or
a bit warmer than seasonal normals during Tuesday and Wednesday
with dry conditions.

Details...

Friday night...

As low pressure pushes offshore, will see precip heading E.
Conditions will improve from W-E, with skies becoming partly
cloudy away from the east coast. Some showers may linger across
Cape Cod and the islands through 2 or 3 AM. Patchy fog will likely
develop along the coast as well as the normally prone inland areas
as dewpts remain in the lower-mid 60s. Expect low temperatures in
the lower- mid 60s for most areas, except near 70 along the coast.

Saturday...

High pressure ridging extending from south central Quebec to off
the NJ coast will bring dry conditions to the region. Temps will
run close to or slightly above seasonal normals, with readings
topping off in the lower-mid 80s for most areas away from the S
coast. N-NW winds will start off at 10-15 mph early, but will
diminish as the high builds in. With the warm temperatures, sea
breezes will likely kick in from mid day through the afternoon.
May start to see mid level clouds increase across the CT valley
late in the day, with increasing clouds Saturday night.

Sunday through Monday...

Noting low pressure across PA/NJ region. With the W-SW wind flow
aloft, the moisture with this weak low will push slowly NE into
the region which is ahead of approaching H5 trough out of central
NY/PA. Big question is how quickly this feature will move across
the region, as it appears the H5 trough slows into Monday. Still
some timing issues in place, so held on to CHC POPs through this
timeframe. Looks like some decent instability moving in during
Sunday into Sunday night, so have also included a chance for
thunderstorms as well.

The H5 trough moves across the region during Monday. Will still see
some showers lingering, but should end late Monday or Monday night.

Tuesday-Wednesday...

High pressure builds slowly east during this timeframe, so should
see mainly dry conditions. Can not rule out some isolated diurnal
showers across far inland areas mainly on Wednesday. Expect
temperatures to rise up to around 5 degrees above seasonal normals
by mid week. Winds shift to S-SW, so will see dewpts rise as well.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Moderate confidence through Friday night.

E MA sea breeze has developed but was holding over BOS harbor as
of 17z. Not confident it will make any further progress inland
given increasing S/SW flow, but winds should turn more S along
coast later this afternoon. Otherwise scattered showers/storms
possible across western and north central MA after 21z and may
bring brief MVFR/IFR vsbys.

Fog bank from RI Sound into Buzzards Bay should begin to expand
around sunset and should bring IFR/LIFR to much of South Coast,
Cape Cod, and Islands tonight into Fri. Elsewhere conditions lower
to MVFR or even IFR toward daybreak Fri and last through day in
showers/fog, especially across CT, RI, and SE MA.

Conditions improve Fri evening to VFR, but patchy fog may bring
local MVFR/IFR Fri night.

KBOS TAF...Moderate confidence. Sea breeze should stay just
offshore in harbor this afternoon, but am more confident winds go
from SW to S.

KBDL TAF...High confidence.

Outlook /Saturday through Monday/...

Saturday...Moderate confidence. Any leftover MVFR-IFR VSBYS in
patchy fog through 14Z, otherwise VFR. Light N-NW winds with sea
breezes developing along the coast.

Saturday night through Monday...Low confidence. Mainly VFR, but
local MVFR-IFR conditions in scattered -SHRA. Patchy fog late
Saturday and Sunday nights with local IFR-LIFR CIGS/VSBYS. A few
thunderstorms possible Sunday into Sunday night.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday/...High confidence.

Winds remain below 25 knots and seas below 5 feet through the
period. There is a low confidence potential for 25 knot winds on
the southern outer waters Friday afternoon. Rain, heavy at times,
with possible thunderstorms. This will bring periods of poor
visibility.

Outlook /Friday Night through Monday/...

Friday night...Low to moderate confidence. Light E-SE winds shift
to N-NW overnight with gusts up to 20 kt over the open waters.
Rain likely with a few thunderstorms possible. Locally heavy
downpours. Seas 4 ft or less, though may reach 5 ft on the
southern outer waters. Reduced visibilities in areas of fog along
with the rain and any thunderstorms.

Saturday...Moderate confidence. N-NW winds gusting up to 20 kt
early, diminishing during the afternoon. Seas up to 5 ft on the
southern outer waters, subsiding during the afternoon. Locally
reduced visibilities early in patchy fog mainly near shore, but
improving by late morning. A few showers lingering near and E of
Cape Cod early.

Saturday night through Monday...Low confidence. Light SW winds
back to S-SE Sunday into Sunday night. Winds shift to NE late Mon-
Mon night with gusts up to 20 kt. Low pressure passes S of the
islands, bringing scattered showers. A few thunderstorms possible
mainly Sunday into early Sunday night. Seas should remain below 5
ft.

&&

.FIRE WEATHER...
Dry conditions will persist today, except possibly in western and
north central MA where scattered showers/storms may bring
localized rainfall Thu afternoon.

Minimum RH values of 30 to 40 percent are expected across much
of southern New England, except 40 to 60 percent on the South
Coast, Cape Cod, and the Islands. South to southwest winds will
stay under 20 mph.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ002.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...JWD
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...JWD
MARINE...WTB/EVT
FIRE WEATHER...WTB/EVT
Hazardous weather outlook, Jul 28, 7:34 AM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
734 AM EDT THU JUL 28 2016

MAZ002>024-026-RIZ001>008-291145-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
734 AM EDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF MASSACHUSETTS EXCEPT
BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY INTO EARLY FRIDAY NIGHT...
THERE IS A RISK FOR LOCALIZED HEAVY RAIN AND POTENTIAL FLOODING
ESPECIALLY WITH ANY THUNDERSTORMS AS LOW PRESSURE MOVES ALONG A
STALLED FRONT ACROSS THE REGION. THE HEAVIEST RAIN WILL LIKELY
FALL SOUTH OF THE MASS TURNPIKE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ003-004-291145-
TOLLAND CT-WINDHAM CT-
734 AM EDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW PROBABILITY FOR LOCALLY HEAVY RAIN AFTER MIDNIGHT
TONIGHT AS SHOWERS AND A FEW THUNDERSTORMS MOVE INTO THE AREA
WHICH MAY AFFECT THE EARLY FRIDAY COMMUTE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY INTO EARLY FRIDAY NIGHT...
THERE IS A RISK FOR LOCALIZED HEAVY RAIN AND POTENTIAL FLOODING
ESPECIALLY WITH ANY THUNDERSTORMS AS LOW PRESSURE MOVES ALONG A
STALLED FRONT ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002-291145-
HARTFORD CT-
734 AM EDT THU JUL 28 2016

...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THERE IS A LOW PROBABILITY FOR LOCALLY HEAVY RAIN AFTER MIDNIGHT
TONIGHT AS SHOWERS AND A FEW THUNDERSTORMS MOVE INTO THE AREA
WHICH MAY AFFECT THE EARLY FRIDAY COMMUTE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY INTO EARLY FRIDAY NIGHT...
THERE IS A RISK FOR LOCALIZED HEAVY RAIN AND POTENTIAL FLOODING
ESPECIALLY WITH ANY THUNDERSTORMS AS LOW PRESSURE MOVES ALONG A
STALLED FRONT ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-291145-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
734 AM EDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Flash Flood Watches in Massachusetts, 2016Flash Flood Watches in Rhode Island, 2016Flash Flood Watches in Connecticut, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.